Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 423, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 8, 2015, 1:25 PM CDT for Bay County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2015, 1:25 PM CDT (18:25 UTC)
- Expired
- Aug 8, 2015, 2:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 61 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
334
WUUS52 KTAE 081825
SVRTAE
FLC005-081915-
/O.NEW.KTAE.SV.W.0423.150808T1825Z-150808T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
125 PM CDT SAT AUG 8 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 215 PM CDT
* AT 124 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR PANAMA CITY...AND MOVING SOUTHEAST
AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
PANAMA CITY...PANAMA CITY BEACH...CALLAWAY...SPRINGFIELD...TYNDALL
AIR FORCE BASE...PARKER...MAGNOLIA BEACH...BILTMORE BEACH...
MILLVILLE...WETAPPO...ST ANDREWS STATE PARK...BAY HARBOR...
ALLANTON...GULF LAGOON BEACH...BEACON BEACH...WEST PANAMA CITY AND
CEDAR GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3024 8577 3019 8573 3021 8570 3013 8553
3009 8557 3007 8553 3009 8550 3009 8552
3012 8552 3007 8540 2999 8549 2999 8551
2997 8550 3005 8558 3002 8557 3018 8582
TIME...MOT...LOC 1824Z 320DEG 16KT 3014 8574
$$
25-CAMP1 follow-up statement
630
WWUS52 KTAE 081844
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
144 PM CDT SAT AUG 8 2015
FLC005-081915-
/O.CON.KTAE.SV.W.0423.000000T0000Z-150808T1915Z/
BAY FL-
144 PM CDT SAT AUG 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHEASTERN BAY COUNTY...
AT 143 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PANAMA CITY BEACH...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
PANAMA CITY...PANAMA CITY BEACH...CALLAWAY...SPRINGFIELD...TYNDALL
AIR FORCE BASE...PARKER...MAGNOLIA BEACH...BILTMORE BEACH...
MILLVILLE...WETAPPO...ST ANDREWS STATE PARK...BAY HARBOR...
ALLANTON...GULF LAGOON BEACH...BEACON BEACH...WEST PANAMA CITY AND
CEDAR GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3024 8577 3019 8573 3021 8570 3013 8553
3009 8557 3007 8553 3009 8550 3009 8552
3012 8552 3007 8540 2999 8549 2999 8551
2997 8550 3005 8558 3002 8557 3018 8582
TIME...MOT...LOC 1843Z 325DEG 10KT 3021 8576
$$
25-CAMPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 9:27 AM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Aug 8, 9:27 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1027 AM EDT SAT AUG 8 2015
.Near Term [Through Today]...
Active morning over the coastal waters with an unstable airmass
and northerly flow aloft interacting with a weak surface trough
along the coast. Synoptic scale front is analyzed farther north
across SW Georgia into central Alabama. Aloft, significantly drier
air in the mid/upper levels has pushed into SW Georgia and the
eastern Florida Big Bend. This drier air should limit the chances
for afternoon storms in these areas, despite a very hot and moist
boundary layer. Less drying is noted over the western half of the
forecast area and this is where afternoon storms are most likely.
With the continuation of 20-30kt mid-level flow, isolated severe
storms will be possible with damaging wind gusts being the most
likely hazard.
Outside of the isolated severe threat, the oppressive heat will
continue as well. Dewpoints in the upper 70s to lower 80s combined
with temperatures rising into the mid and upper 90s will result in
Heat Index values of 108 or above for the southwestern two-thirds
of the forecast area. Heat Advisory remains in place for this
region through the afternoon.
&&
.Aviation...
[Through 12Z Sunday] IFR cigs this morning at KECP should clear by
late morning. Otherwise, expect VFR conditions to prevail through
the forecast period at all terminals. Best chances for afternoon
thunderstorm impacts will at KECP and KDHN. Gusty winds will be
possible with the thunderstorms.
&&
.Prev Discussion [407 AM EDT]...
.Short Term [Tonight Through Monday]...
An upper level ridge will build in from the west on Sunday. A
surface low will move off the Mid-Atlantic coast into the Western
Atlantic. On Sunday, a weak frontal boundary will stall across
the southern portion of our forecast area, limiting the highest
chance for rain to the Florida Big Bend region. On Monday, as this
frontal boundary dips south of our CWA and dissipates, and the
ridge to the west weakens, a more typical summertime pattern of
afternoon showers and thunderstorms will resume. With southerly
winds bringing in moisture from the Gulf, slightly higher rain
chances on Monday are expected especially near the coast with the
afternoon sea breeze. Highs will be in the mid 90s on Sunday and
low to mid 90s on Monday due to an increase in convection. Heat
indices are likely to reach heat advisory criteria of at least 108
degrees especially on Sunday.
.Long Term [Monday Night Through Saturday]...
The pattern will amplify across the Eastern CONUS at the beginning
of the period as a shortwave moves from the Great Lakes into the
Ohio Valley, with a large trough building over the Eastern CONUS
by Thursday morning. At the surface, a cold front will move
through the Tennessee Valley on Tuesday and approach the Gulf
Coast by Wednesday evening. This boundary will be the focus for
shower and thunderstorm activity on Tuesday and Wednesday. Model
guidance in both the Euro and GFS continue to indicate the cold
front will move through the forecast area and into Central Florida
by Thursday with much drier air moving into a portion of the
forecast area through the remainder of the period. While there's
some disagreement in rain chances at the tail end of the period,
it certainly appears that a stretch of less humid and drier
conditions is on the horizon by Thursday.
.Marine...
Moderate westerly flow today will gradually subside as high
pressure builds south of the marine area. Light winds and low seas
are expected through Tuesday. Thereafter, winds and seas will
increase slightly ahead of an approaching frontal boundary.
.Fire Weather...
Red flag conditions will not occur over the next several days.
.Hydrology...
Overall, about 1 to 2 inches of rain occurred over the area along
and southeast of a line from Tallahassee to Valdosta on Friday. A
few isolated spots in the Suwannee River Valley saw as much as 4
inches of rain. Brief rises were noted on the Suwannee River
gages early this morning, but these points are well below action
stage.
The Steinhatchee River had about 2 inches of rain in the basin on
Friday and this resulted in a brief rise this evening to near
flood stage, but the river has continued to steadily fall.
With little additional widespread heavy rainfall expected over
the next few days, there are no immediate river flood concerns
on the Steinhatchee River or elsewhere within the forecast area.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 98 75 97 75 94 / 20 10 30 20 40
Panama City 91 79 91 79 89 / 50 20 30 20 30
Dothan 96 75 97 75 95 / 40 10 20 10 30
Albany 94 74 96 75 94 / 10 10 10 10 40
Valdosta 96 73 94 75 93 / 10 10 30 20 30
Cross City 91 75 94 75 91 / 30 30 40 20 30
Apalachicola 89 78 91 78 90 / 50 20 30 20 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 7 PM EDT /6 PM CDT/ this evening FOR Calhoun-
Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
Wakulla-Jackson-Leon-Liberty-North Walton-South Walton-
Washington.
HIGH RIP CURRENT RISK through late tonight FOR Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...HEAT ADVISORY until 7 PM EDT this evening FOR Baker-Calhoun-Clay-
Decatur-Early-Grady-Miller-Mitchell-Quitman-Randolph-
Seminole.
AL...HEAT ADVISORY until 6 PM CDT this evening FOR Coffee-Dale-Geneva-
Henry-Houston.
GM...NONE.
&&
NEAR TERM...CAMP
SHORT TERM...CHANEY/GODSEY
LONG TERM...GODSEY
AVIATION...CAMP
MARINE...GODSEY
FIRE WEATHER...DVD
HYDROLOGY...GODSEYIn the hours before
Local storm report, Aug 8, 9:32 AM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1032 AM EDT SAT AUG 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 AM MARINE TSTM WIND 18 S ST GEORGE ISLAND 29.41N 84.86W
08/08/2015 M60 MPH GMZ755 FL C-MAN STATION
52 KNOT WIND GUST RECORDED AT C TOWER.
&&
CAMPSpecial weather statement, Aug 8, 12:51 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1251 PM CDT SAT AUG 8 2015 FLZ007>010-108-081830- HOLMES FL-CENTRAL WALTON FL-SOUTH WALTON FL-NORTH WALTON FL- WASHINGTON FL- 1251 PM CDT SAT AUG 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHINGTON...WALTON AND SOUTHWESTERN HOLMES COUNTIES UNTIL 130 PM CDT... AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES EAST OF DE FUNIAK SPRINGS...MOVING SOUTH AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LIVE OAK...PONCE DE LEON...CARYVILLE...WESTVILLE...EBRO...KNOX HILL...RED BAY...DOUGLASS CROSSROAD...HINSONS CROSSROADS...BRUCE... MILLERS FERRY...EUCHEEANNA...RED HEAD AND ARGYLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3078 8605 3078 8580 3046 8574 3044 8611 TIME...MOT...LOC 1751Z 002DEG 19KT 3069 8592 25-CAMP
Special weather statement, Aug 8, 12:53 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
153 PM EDT SAT AUG 8 2015
FLZ012-112-081845-
COASTAL BAY FL-INLAND BAY FL-
153 PM EDT SAT AUG 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BAY COUNTY UNTIL 245
PM EDT/145 PM CDT/...
AT 153 PM EDT /1253 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER HILAND PARK...OR NEAR PANAMA
CITY...MOVING SOUTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PANAMA CITY...LYNN HAVEN...CALLAWAY...SPRINGFIELD...HILAND PARK...
TYNDALL AIR FORCE BASE...PARKER...BAYOU GEORGE...MILLVILLE...
WETAPPO...DIREGO PARK...COLLEGE STATION...BAY HARBOR...ALLANTON...
CEDAR GROVE...BEACON BEACH AND BRANNONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3024 8568 3025 8562 3029 8554 3003 8540
3003 8547 3002 8544 3002 8545 2999 8553
3001 8553 3000 8554 3001 8554 3003 8556
3003 8557 3007 8560 3009 8567 3014 8566
3022 8569
TIME...MOT...LOC 1753Z 341DEG 19KT 3020 8561
25-CAMPThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:17 PM CDT | Severe Thunderstorm Warning | TAE | Dixie, Taylor | 43 min |
| Aug 7, 7:26 PM CDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 29 min |
| Aug 7, 7:28 PM CDT | Special Marine Warning | TAE | 62 min | |
| Aug 7, 7:45 PM CDT | Special Marine Warning | TAE | 60 min | |
| Aug 7, 7:53 PM CDT | Severe Thunderstorm Warning | TAE | Dixie, Taylor | 52 min |
| Aug 7, 11:54 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Aug 8, 2:47 AM CDT | Heat Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 8 more | 15 hr |
| Aug 8, 5:46 AM CDT | Special Marine Warning | TAE | 89 min | |
| Aug 8, 7:11 AM CDT | Special Marine Warning | TAE | 64 min | |
| Aug 8, 7:15 AM CDT | Special Marine Warning | TAE | 60 min | |
| Aug 8, 8:19 AM CDT | Special Marine Warning | TAE | 56 min | |
| Aug 8, 9:35 AM CDT | Special Marine Warning | TAE | 85 min | |
| Aug 8, 12:51 PM CDT | Special Weather Statement | TAE | Walton | 39 min |
| Aug 8, 12:53 PM CDT | Special Weather Statement | TAE | Bay | 52 min |
| Aug 8, 1:19 PM CDT | Special Marine Warning | TAE | 56 min | |
| Aug 8, 1:54 PM CDT | Special Marine Warning | TAE | 51 min | |
| Aug 8, 2:12 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 48 min |
| Aug 8, 2:17 PM CDT | Tornado Warning | TAE | Franklin, Gulf | 28 min |
| Aug 8, 2:21 PM CDT | Special Marine Warning | TAE | 54 min | |
| Aug 8, 2:36 PM CDT | Special Weather Statement | TAE | Walton | 39 min |
| Aug 8, 2:39 PM CDT | Special Marine Warning | TAE | 66 min | |
| Aug 8, 3:17 PM CDT | Severe Thunderstorm Warning | TAE | Liberty | 28 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.